Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at May 14, 2014, 2:06 PM CDT. It took effect at May 15, 2014, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2014, 2:06 PM CDT (19:06 UTC)
- In effect from
- May 15, 2014, 4:00 AM CDT
- Expired
- May 15, 2014, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS74 KMAF 141906 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT WED MAY 14 2014 ...A FREEZE WARNING IS IN EFFECT LATE TONIGHT AND EARLY THURSDAY MORNING FOR THE MARFA PLATEAU AND DAVIS MOUNTAINS... .SURFACE HIGH PRESSURE WILL BUILD SOUTH TONIGHT INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU. CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S BY LATE TONIGHT THROUGH EARLY THURSDAY MORNING. RESIDENTS ARE URGED TO PROTECT OR BRING IN SENSITIVE PLANTS AS THIS LATE SEASON FREEZE AFFECTS THE REGION. TXZ074-080-151000- /O.NEW.KMAF.FZ.W.0002.140515T0900Z-140515T1400Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 206 PM CDT WED MAY 14 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * EVENT...FREEZING TEMPERATURES * TIMING...4 AM TO 9 AM THURSDAY * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. * TEMPERATURES...25 TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
810 WWUS74 KMAF 150758 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 AM CDT THU MAY 15 2014 ...A FREEZE WARNING REMAINS IN EFFECT THROUGH EARLY THIS MORNING FOR THE MARFA PLATEAU AND DAVIS MOUNTAINS... .SURFACE HIGH PRESSURE IS BUILDING SOUTH INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU. CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S EARLY THIS MORNING. RESIDENTS ARE URGED TO PROTECT OR BRING IN SENSITIVE PLANTS AS THIS LATE SEASON FREEZE AFFECTS THE AREA. TXZ074-080-151400- /O.CON.KMAF.FZ.W.0002.140515T0900Z-140515T1400Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 258 AM CDT THU MAY 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...FREEZING TEMPERATURES * TIMING...THROUGH 9 AM CDT THIS MORNING * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. * TEMPERATURES...25 TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at May 14, 2:04 PM CDT, 2 minutes earlier.
Area forecast discussion, May 14, 2:04 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT Wed May 14 2014
.DISCUSSION...
Massive upper level trough/low is currently moving through
eastern Oklahoma. This trough/low is expected to track very slowly
east into the Mississippi and Ohio valleys through the weekend. In
its wake cyclonic northwesterly flow aloft will be in place tonight
and Thursday and result in dry and below normal temperatures. In fact
a late season freeze warning has been issued for late tonight through
early Thursday morning for the Marfa Plateau and Davis Mountains.
By Friday the flow aloft is forecast to flatten enough to allow a
surface lee trough/low to form across the western high plains.
Plenty of sunshine and downslope flow should allow temperatures to
climb to above normal values Friday. By Saturday a weak cold
front, courtesy of the aforementioned upper level system to the
east, will attempt to make a run on the forecast area. This front
will have minimal impact Saturday with little change in
temperatures and no precipitation expected.
For Sunday through next Wednesday a southwesterly flow aloft
regime is forecast to be in place ahead of the next western upper
level storm system. Low level thermal ridging associated with a
surface lee low and dryline will allow temperatures to soar to
much above normal values Sunday through Tuesday. Isolated
thunderstorms can not be ruled out across portions of the Permian
Basin Tuesday afternoon and evening but confidence is not yet high
enough to mention with the upper low still progged to be far to
the west of the forecast area. By next Wednesday the upper low is
forecast to back the mid level flow enough and be close enough for
mention of at least a slight chance of thunderstorms in portions
of west Texas and the southeast New Mexico plains. Beyond next
Wednesday more thunderstorm activity looks to be in the offing
with the upper low meandering in the Rockies.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 41 80 52 92 / 0 0 0 0
BIG SPRING TX 40 81 50 91 / 0 0 0 0
CARLSBAD NM 38 82 48 92 / 0 0 0 0
DRYDEN TX 49 85 53 95 / 0 0 0 0
FORT STOCKTON TX 45 82 54 92 / 0 0 0 0
GUADALUPE PASS TX 46 75 55 87 / 0 0 0 0
HOBBS NM 39 79 48 91 / 0 0 0 0
MARFA TX 28 74 34 82 / 0 0 0 0
MIDLAND INTL AIRPORT TX 44 81 51 92 / 0 0 0 0
ODESSA TX 47 80 53 91 / 0 0 0 0
WINK TX 41 85 50 94 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING from 4 AM to 9 AM CDT Thursday FOR THE FOLLOWING
ZONES... Davis/Apache Mountains Area...Marfa Plateau.
&&
99/99Hazardous weather outlook, May 14, 1:42 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT WED MAY 14 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT WED MAY 14 2014 /1242 PM MDT WED MAY 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE DAVIS MOUNTAINS MAINLY ABOVE 5000 FT AND FOR THE MARFA PLATEAU. TEMPERATURES FROM 28 TO 32 WILL BE POSSIBLE IN THE WARNED AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.